very frustrated..

I was diagnosed with PCOS many years ago and was treated with Metformin and b/c. I lost alot of weight, cycle became regular again.Things were good for a long time until I became hypoglycemic. My PCP took me off the Metformin and said I was not diabetic and I should not have been put on it. After several arguments with him, I changed my PCP and gyn. My new ob/gyn did an u/s and biopsy of my endometrial lining. My endometrial stripe is 9mm on day 6 of my very short cycle. Three years ago my cycle dropped down from 6 days to 1 day. Starts fast and stops immediately after a day of heavy bleeding; total 48 hrs long. No one would listen to me. About 7 months ago, I started getting creepy crawling sensations up my legs, my migrains were rare(used to be 15+a month), nausea at times, and I am gaining weight like unbelievable.So now my new ob wants to put me on the Mirena to shed my lining slowly and to keep it from growing thick in the future. From research I have done on the Mirena, it is not good for PCOS because it acts like an androgen and irritates the PCOS, making cysts and weight gain. I have all that now and do now want MORE! What is the best form of progesterone should someone with PCOS be on to find hormone balance. I want to shed this thick lining but also want my PCOS somewhat treated too. Also because of my migrains and my age, 43, I am in perimenopause and she will not give my b/c with esrogen due to my age and migrain hx. Any advice would be greatly appreciated. D

Comments for very frustrated..

Click here to add your own comments

Aug 17, 2013
very frustrated..
by: Wray

Hi there I would be frustrated too! I'm pleased you're off the Metformin, inositol is just as effective with no adverse side effects either. The Metformin reduces B12 levels, these are a few papers here, here, here and here. We do have a page on PCOS, it's caused by oxidative stress which must be addressed. Large amounts of antioxidants are needed, inositol being one. Another vey important nutrient is vitamin D, has anyone checked your level? If not please have a test done. It sounds like your creepy/crawly sensations could be peripheral neuropathy, progesterone can help this, see here, here and here. So too can vitamin D, see here, here, here here. We do have a page on Migraines too, both Progesterone and Vitamin D help. I'm most relieved you objected to the Mirena due to your research, which is correct. It does not release progesterone as many women are lead to believe, but a progestin called levonorgestrel. This has been shown to lower progesterone levels, plus impeding the blood flow in the uterine arteries, see here and here. Continued below

Aug 17, 2013
very frustrated..Part 2
by: Wray

Hi there Levonorgestrel is derived from testosterone, so has androgenic properties, which can cause Hair Loss. This is the prescribing information here, and please see here too. You might like to read these comments here from women who've used the Mirena. We also have a page on Contraceptives and another on Peri-menopause. We have helped many women with the cream we make. But it is essential to take the antioxidants too, progesterone alone will not be enough. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...